# SDR CA980422009

- Difficulty date: April 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 310815201
- Condition: Failed
- Location: Engine
- Part time: 17,211 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TURBOMACHINE WAS SENT FOR INVEST AND REPAIR AFTER OPERATOR REPORTED TURBOMACHINE  MAKING METAL.  DISASSY OF TURBOMACHINE FOUND NR 5 BEARING IN POOR OVERALL CONDITION, BUT NO IMMEDIATE APPARENT MATERIAL LOSS.  AFTER CLEANING, A MORE DETAILED INSP FOUND 3 ROLLER BEARING TANGS ON SEPARATOR BROKEN AND MISSING AND TOP EDGES OF A NUMBER OF OTHER TANGS SHOWING EVIDENCE OF RUBBING AND ABRASION WITH MATERIAL LOSS.  THIS WAS SOURCE OF METAL CONTAMINATION.  TANGS SHOULD BE CLEAR OF ALL OTHER SURFACES IN A TYPICAL BEARING AND NO UNUSUAL WEAR FOUND IN ROLLER POCKETS OF THIS BEARING.  IT APPEARS FAULT LAYS IN CLEARANCES BETWEEN ROLLER CAGE AND RACES AND/OR ROLLERS ON THIS BEARING.  PART TC:  23,641.
